Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 38, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 5, 2002, 6:35 PM EDT for Bradford County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2002, 6:35 PM EDT (22:35 UTC)
- Expired
- Jun 5, 2002, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 052235 SVRBGM PAC015-052315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 635 PM EDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 715 PM EDT. * AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF LE ROY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LE ROY AT 645 PM EDT. NEW ALBANY AT 650 PM EDT. SOUTH BRANCH AND FRANKLINDALE AT 655 PM EDT. MONROETON AND BURLINGTON AT 700 PM EDT. TOWANDA AND WYALUSING AT 705 PM EDT. WYSOX AND NORTH TOWANDA AT 710 PM EDT. CAMPTOWN AND SPRING HILL AT 715 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BINGHAMTON. LAT...LON 4154 7679 4145 7647 4172 7614 4188 7668
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:45 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 2:45 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT WED JUN 5 2002 LATEST THERMODYNAMIC DATA SHOWS GREAT POTENTIAL FOR CONVECTION WITH AIRMASS MDTLY UNSTABLE ACROSS THE REGION. SATL SOUNDERS...LAPS AND MSAS DATA SHOWED CAPES 1500-2000 J/KG WITH LI VALUES DOWN TO ROUGHLY -5. RADARS VERY QUIET HOWEVER WITH ONLY ISOLD TSRA FIRING ON LEFTOVER BOUNDARIES. WITHOUT AN APPRECIABLE UPR LVL TRIGGER TAFTN...BLV THIS IS THE WAY THINGS WL BE INTO THE ERLY EVENING WITH ONLY A SLGHT INCRS IN COVERAGE OF CONV ACTIVITY. BETTER CHCS FOR DYNAMIC SUPPORT WL ARRIVE DURG THE LATER EVENING AND OVERNIGHT WITH SFC FRONT DROPPING INTO THE AREA AND UPR WAVE NOW EJECTING OUT OF ERN MISSOURI INTO THE OH VLY...AND EVENTUALLY THRU US. AT THE SAME TIME HWVR...SLIGHT NEG THETA-E ADVN AT H7 AND BLO AND A MORE STABLE ATMOS WL BE TAKING HOLD AND HELP TO LIMIT DEEP CONVECTION AFT SUNDOWN. SFC FRONT WL TAKE ON KATA-FRONT CHARACTERISTICS AS IT PARALLELS THE SW-NE UPR FLOW...SO XPCT BULK OF PRECIP WL BE LATER TONIGHT IN A SWATH OF RAIN AND PERHAPS SOME LINGERING EMBEDDED TSRA THROUGH THE OVERNIGHT. GIVEN THIS HI PW AMS...ANY TSRA WL LIKELY PRODUCE LOCALIZED HVY AMTS OF QPF...BUT ATTM A LTL TOO ISOLD FOR A WATCH. ETA/AVN AND TO AN EXTENT...THE NGM HAVE TRENDED SLOWER WITH FROPA LATE TONIGHT AND THURS WHICH WL KEEP CLOUDS AND CHCS FOR RAIN LINGERING INTO THE DAY AS A WAVE OF LOW PRES RUNS UP THE FRONT. WL BRING CHCS FOR LINGERING SHRA A LTL FURTHER NORTH THAN PREV XPCTD AND INCRS CHCS OVER NEPA. GREATER DESTABILIZATION WL BE SOUTH OF THE BNDRY OVER SRN PA AND MID ATLC. HIGH PRES MOVG SOUTH FROM CAN WL FINALLY BE STRONG ENUF TO GET MOISTURE OUT OF THE REGION FOR FRIDAY WITH SUNSHINE AND SEASONABLE TEMPS EXPECTED. IN THE EXTENDED...MDLS CONTINUES TO SHOW A SLOWING TREND ON TROF DIGGING ACROSS THE WEST WITH MORE OF A RESPONDING EAST COAST RIDGE INTO EARLY NEXT WEEK. SFC HIGH SETTLES DOWN INTO THE MID ATLANTIC AND SHOULD KEEP MUCH MOIST RETURN AT BAY THRU MONDAY. SOUNDS LIKE FAIR WITH A WARMING TREND...ALTHO IM A LTL CONCERNED ABOUT PSBLY GETTING INTO A RING OF FIRE AROUND TOP OF RIDGE LATER IN THE WEEKEND. FOR NOW INDICATIONS ARE THAT RIDGE WL BE SHARP ENOUGH TO KEEP FRONTS AND ANY UPR MIDWEST MCS DEBRIS IN SRN CANADA UNTIL WHOLE TROF SLIPS EAST MIDWEEK. MAV/FWC TEMPS PRETTY CLOSE AND COMPROMISE ACCEPTED. .BGM...NONE. BREWSTER
In the hours before
Special weather statement, Jun 5, 5:00 PM EDT, 1 hour 35 minutes before
NYZ009-037-018-036-017-016-015-022-023-024-025-055-044-056-045-046- 057-062-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 500 PM EDT WED JUN 05 2002 ...TORNADO WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 1000 PM EDT FOR THE FOLLOWING COUNTIES: ONEIDA NY... ONONDAGA NY... MADISON NY... CAYUGA NY... SENECA NY... YATES NY... STEUBEN NY... SCHUYLER NY... CHEMUNG NY... TOMPKINS NY... TIOGA NY... CORTLAND NY... BROOME NY... CHENANGO NY... OTSEGO NY... DELAWARE NY... SULLIVAN NY... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A TORNADO WATCH IS IN EFFECT UNTIL 1000 PM EDT. VAN AUSDALL
Special weather statement, Jun 5, 5:05 PM EDT, 1 hour 30 minutes before
PAZ038-039-040-048-044-043-047-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 505 PM EDT WED JUN 05 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT FOR THE FOLLOWING COUNTIES: BRADFORD PA... SUSQUEHANNA PA... WAYNE PA... PIKE PA... LACKAWANNA PA... WYOMING PA... LUZERNE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT. VAN AUSDALL
Special weather statement, Jun 5, 6:29 PM EDT, 6 minutes before
PAZ038-043-052300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 629 PM EDT WED JUN 5 2002 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL NEAR DUSHORE....OR ABOUT 11 MILES SOUTH OF WILMOT....MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR...MESHOPPEN AND JENNINGSVILLE AT 645 PM...ALDOVIN AND LAKE CAREY AT 700 PM. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED THROUGH 700 PM WITH THESE STORMS ACROSS PARTS OF SOUTHWEST BRADFORD...AND WYOMING COUNTIES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.